Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 25, 2016, 10:55 PM CDT for Cedar County, Wayne County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 10:55 PM CDT (03:55 UTC)
- Expired
- May 25, 2016, 11:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cedar County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
286
WUUS53 KOAX 260355
SVROAX
NEC027-179-260430-
/O.NEW.KOAX.SV.W.0073.160526T0355Z-160526T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1055 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN NORTHEASTERN NEBRASKA...
NORTHWESTERN WAYNE COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...
OR 24 MILES NORTH OF NORFOLK...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RANDOLPH...CARROLL...LAUREL...BELDEN...SHOLES AND CAMP ASSURANCE.
THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 378 AND
398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4228 9736 4244 9736 4251 9702 4227 9702
TIME...MOT...LOC 0355Z 262DEG 22KT 4238 9730
HAIL...1.25IN
WIND...60MPH
$$
MEAD1 follow-up statement
709
WWUS53 KOAX 260408
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 PM CDT WED MAY 25 2016
NEC027-179-260430-
/O.CON.KOAX.SV.W.0073.000000T0000Z-160526T0430Z/
CEDAR NE-WAYNE NE-
1108 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN CEDAR AND NORTHWESTERN WAYNE COUNTIES...
AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CARROLL...OR 26 MILES SOUTHWEST OF PONCA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARROLL...LAUREL...BELDEN...SHOLES AND CAMP ASSURANCE.
THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 383 AND
398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4228 9731 4246 9728 4251 9702 4227 9702
TIME...MOT...LOC 0407Z 261DEG 22KT 4239 9718
HAIL...1.25IN
WIND...60MPH
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:20 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 25, 6:20 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 620 PM CDT WED MAY 25 2016 .SHORT TERM...(tonight through Saturday) Issued at 250 PM CDT Wed May 25 2016 Potential for periods of thunderstorms will extend through the short term portion of the forecast. Good moisture and instability is expected to remain across the region during this time frame as a pair of upper troughs kick out a series of short waves across the plains region. Surface map at 19z showed an area of low pressure over northeast South Dakota with a weak trough extending from the low into northwest Nebraska. A second low was over south central Kansas with a warm front extending into northeast Kansas and a dry line stretching south into north central Texas. These two surface features are expected to be the primary focus for thunderstorm development into Thursday. A few storms had already developed over far western Nebraska and western South Dakota early this afternoon with short range models showing them spreading east ahead of the Dakota surface trough into the evening as an upper wave tracks toward the upper midwest. Main focus then shifts to the south on Thursday and Thursday night with Kansas system as warm front lifts north to vicinity of southern Nebraska border by late afternoon. This boundary continues to lift into eastern Nebraska during the evening becoming stationary in a northeast to southwest orientation by late evening into early Friday. Combination of stalled boundary and high PW will allow strong chance of heavy rain event across the area Thursday night, likely preceeded by severe weather event late Thursday afternoon and evening. No headlines at this time but will mention in HWO and blast message to increase awareness of the potential. Chance of storms will continue for Friday into Saturday as the main upper trough moves across the lower Missouri valley. .LONG TERM...(Saturday night through Wednesday) Issued at 250 PM CDT Wed May 25 2016 Upper pattern flattens for a time behind the lower Missouri valley trough Saturday night into Sunday but begins to amplify again Sunday night into Monday. This will allow another extended period of showers and thunderstorms to setup across the region through Wednesday. && .AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Friday) Issued at 610 PM CDT Wed May 25 2016 A strato-cu deck which developed over southeast and east-central Nebraska this afternoon is in the process of mixing out with VFR ceilings at KOMA and KLNK likely scattering out this evening. Thunderstorms currently developing over central Nebraska will approach KOFK around 03 to 04z. Confidence in KOFK being affected remains low, so a TEMPO group will not be included at this juncture. Otherwise, expect winds to gradually switch to easterly or southeasterly on Thursday as a warm front develops across the area. The chance of thunderstorms will increase after 18z Thursday. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Mead
Hazardous weather outlook, May 25, 4:53 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 453 PM CDT WED MAY 25 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 453 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT...MAINLY OVER NORTHEAST NEBRASKA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS. A WARM FRONT WILL BECOME ESTABLISHED ACROSS EASTERN NEBRASKA AND WESTERN IOWA ON THURSDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR SEVERE STORM DEVELOPMENT DURING THE AFTERNOON AND EVENING HOURS. ALL HAZARDS INCLUDING TORNADOES...LARGE HAIL...DAMAGING WINDS AND FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERE WEATHER AND FLOODING REMAIN POSSIBLE THROUGH THURSDAY NIGHT...AND PERHAPS INTO FRIDAY. THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY TO MIDDLE PART OF NEXT WEEK...WITH A CONTINUING RISK FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT BUT MAY BE NEEDED ON THURSDAY.
In the hours before
Local storm report, May 25, 9:36 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 6 N VERDIGRE 42.68N 98.04W
05/25/2016 E1.75 INCH KNOX NE PUBLIC
&&
J-E.KLISHSpecial weather statement, May 25, 9:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 954 PM CDT WED MAY 25 2016 NEZ011-012-017-260330- KNOX NE-CEDAR NE-PIERCE NE- 954 PM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CEDAR...SOUTHEASTERN KNOX AND NORTHERN PIERCE COUNTIES UNTIL 1030 PM CDT... AT 953 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF PLAINVIEW...OR 31 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINVIEW...OSMOND...WAUSA...MAGNET AND MCLEAN. THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 354 AND 370. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN NEBRASKA. LAT...LON 4249 9781 4253 9748 4232 9744 4230 9783 TIME...MOT...LOC 0253Z 252DEG 28KT 4241 9777 MEAD
Special weather statement, May 25, 10:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1042 PM CDT WED MAY 25 2016 NEZ065-066-260430- SEWARD NE-LANCASTER NE- 1042 PM CDT WED MAY 25 2016 ...SPECIAL WEATHER STATEMENT... AT 1042 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF PLEASANT DALE...OR 12 MILES WEST OF LINCOLN...MOVING EAST AT 35 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LINCOLN...GARLAND...PLEASANT DALE...MALCOLM...RAYMOND... BRANCHED OAK STATE RECREATION AREA AND PAWNEE STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 60 AND 63. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 385 AND 403. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4076 9700 4094 9704 4104 9670 4078 9663 TIME...MOT...LOC 0342Z 247DEG 29KT 4086 9692 MEAD
Special weather statement, May 25, 10:44 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 PM CDT WED MAY 25 2016
NEZ093-260415-
RICHARDSON NE-
1044 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RICHARDSON COUNTY UNTIL
1115 PM CDT...
AT 1044 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF VERDON...OR 9 MILES NORTH OF SABETHA...MOVING
NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...VERDON...RULO...DAWSON...SALEM...PRESTON...
BARADA AND THE HIGHWAY 75 AND 8 JUNCTION.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 10.
LAT...LON 4000 9587 4013 9592 4025 9552 4006 9542
4004 9541 4003 9540 4001 9539
TIME...MOT...LOC 0344Z 245DEG 36KT 4005 9580
MEADSpecial weather statement, May 25, 10:52 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1052 PM CDT WED MAY 25 2016
NEZ030-260430-
BOONE NE-
1052 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE COUNTY UNTIL
1130 PM CDT...
AT 1052 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF SPALDING...OR 34 MILES EAST OF ORD...MOVING EAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBION...CEDAR RAPIDS...PRIMROSE...THE HIGHWAY 14 AND 56 JUNCTION AND
LORETTO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHEASTERN NEBRASKA.
LAT...LON 4176 9829 4178 9801 4151 9798 4151 9804
4150 9804 4148 9828 4149 9828
TIME...MOT...LOC 0352Z 262DEG 22KT 4168 9827
MEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 32 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 35 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 24 min |
| May 25, 9:54 PM CDT | Special Weather Statement | OAX | Pierce | 36 min |
| May 25, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 31 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 33 min |
| May 25, 10:42 PM CDT | Special Weather Statement | OAX | Lancaster | 48 min |
| May 25, 10:44 PM CDT | Special Weather Statement | OAX | Richardson | 31 min |
| May 25, 10:52 PM CDT | Special Weather Statement | OAX | Boone | 38 min |
| May 25, 11:18 PM CDT | Special Weather Statement | OAX | Boone | 27 min |
| May 25, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 33 min |
| May 25, 11:36 PM CDT | Special Weather Statement | OAX | Platte | 39 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 33 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 33 min |
| May 26, 12:06 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Dodge, Saunders, Seward | 39 min |
| May 26, 12:12 AM CDT | Special Weather Statement | OAX | Stanton | 33 min |
| May 26, 12:36 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| May 26, 12:40 AM CDT | Special Weather Statement | OAX | Burt, Cuming, Dodge, Douglas, Sarpy, Washington | 35 min |
| May 26, 12:49 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 26 min |
| May 26, 12:54 AM CDT | Special Weather Statement | OAX | Thurston | 51 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 32 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 23 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 14 hr |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 25 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 30 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 26 min |
| May 26, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 33 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| May 26, 3:10 PM CDT | Flash Flood Warning | OAX | Lancaster | 5 hr |
| May 26, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 32 min |
| May 26, 3:17 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 26, 3:39 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 25 min |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 33 min |
| May 26, 3:50 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline | 3 hr |
| May 26, 3:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 27 min |
| May 26, 4:11 PM CDT | Flash Flood Warning | OAX | Cass, Otoe | 3 hr |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 33 min |
| May 26, 4:32 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 43 min |
| May 26, 4:40 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 35 min |
| May 26, 4:45 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 3 hr |
| May 26, 5:04 PM CDT | Flash Flood Warning | OAX | Otoe | 3 hr |
| May 26, 5:10 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.